MAUDE Adverse Event Report: ARTHREX, INC. PLANTAR LAPIDUS PLATE, SHORT RIGHT; BONE FIXATION PLATE

ARTHREX, INC. PLANTAR LAPIDUS PLATE, SHORT RIGHT; BONE FIXATION PLATE
Model Number PLANTAR LAPIDUS PLATE, SHORT RIGHT
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via phone that an ar-8941prs plantar lapidus plate, short right, had an issue upon first use of the device.During a plantar lapidus procedure, when the surgeon was trying to use the plate inside the patient, the locking screws would not lock with holes in the plate.Nothing broke inside the patient, and the plate was removed in one piece.A new ar-8941prs plantar lapidus plate, short right, with an unknown lot number, was opened and used to complete the procedure successfully with no impact to the patient.No pictures were taken, x-rays were not saved, and the device was discarded by the facility.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed to misuse due to improper bone preparation; misaligned insertion; or prying/leveraging the screw during insertion.

Brand Name
PLANTAR LAPIDUS PLATE, SHORT RIGHT
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17464487
Report Number1220246-2023-07428
Device Sequence Number14127847
Product Code HRS
UDI-Device Identifier00888867212398
UDI-Public00888867212398
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPLANTAR LAPIDUS PLATE, SHORT RIGHT
Device Catalogue NumberAR-8941PRS
Device Lot Number59322210
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown